Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 6, 2006, 11:48 AM MDT for 22 counties in North Dakota. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 11:48 AM MDT (17:48 UTC)
- Expired
- Apr 6, 2006, 10:03 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 22 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 24 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 061748 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1248 PM CDT THU APR 6 2006 ...WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON... .NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED IN SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON. THE STRONG WINDS WERE BEING CAUSED BY A LOW PRESSURE SYSTEM IN NEBRASKA WHICH WAS MOVING EAST...AND A HIGH PRESSURE SYSTEM IN CENTRAL CANADA WHICH WAS PUSHING SOUTH. THE STRONG WINDS WILL DIMINISH SLOWLY LATE THIS AFTERNOON AND EARLY EVENING. NDZ018>020-031>035-040>046-062300- /O.NEW.KBIS.WI.Y.0005.060406T1748Z-060406T2300Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON 1248 PM CDT THU APR 6 2006 /1148 AM MDT THU APR 6 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THIS AFTERNOON. THE WINDS WILL DIMINISH SLOWLY LATE THIS AFTERNOON AND EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
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
000 WWUS73 KBIS 070403 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1103 PM CDT THU APR 6 2006 ...WINDS SLOWLY DECREASING... .THE WINDS HAVE SLOWLY DIMINISHED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA LATE THIS EVENING. ALTHOUGH WINDS MAY STILL GUST TO 35 MPH AT TIMES...THE WINDS WILL CONTINUE TO SLOWLY DECREASE. THE WIND ADVISORY HAS BEEN CANCELLED. NDZ018>023-025-031>037-040>048-050-051-070515- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-060407T0600Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1103 PM CDT THU APR 6 2006 /1003 PM MDT THU APR 6 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:45 AM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 9:45 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BISMARCK ND 1045 AM CDT THU APR 6 2006 .SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT... I HAVE UPDATED THE AFTERNOON FORECAST TO INCLUDE A WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ND. A GOOD SURFACE GRADIENT IS SUPPORTED BY STRONGER WINDS ALOFT...ALTHOUGH AN INVERSION MAY PREVENT MIXING OF WINDS DOWN TO THE SURFACE. RADAR CONTINUES TO SHOW SHOWERS ACROSS THE SOUTHWEST AND EXTREME SOUTH CENTRAL...AND CURRENT MODEL RUNS DONT SHOW MUCH CHANCE OF PRECIP TO MOVE NORTH. WILL KEEP HIGH POPS WHERE CURRENTLY RAINING...BUT WILL DROP BACK RAPIDLY TO THE NORTH. THERE CONTINUES TO BE ISOLATED TSTMS WITH THE SHOWERS AND WILL KEEP ISOLATED TSTMS IN THE FORECAST. A SMALL CHANCE THE RAIN WILL BECOME MIXED WITH SNOW TOWARDS EARLY FRIDAY MORNING AS H85 TEMPERATURES AND THICKNESS VALUES DROP. UPPER RIDGE BUILDS BACK INTO THE REGION LATE FRIDAY AND SATURDAY. NEXT CONCERN WILL BE WINDS TODAY WHICH MAY APPROACH ADVISORY CRITERIA...HOWEVER FORECAST SOUNDINGS SHOWING MARGINAL DIRECTIONAL LINKS TO PRODUCE THE REQUIRED GUST. COLDER AIR ADVECTING SOUTH WILL KEEP TODAYS AND FRIDAY TEMPERATURES SLIGHTLY BELOW NORMAL THEN REBOUNDING ABOVE THE NORMS FOR THE WEEKEND. .LONG TERM...SUNDAY THROUGH WEDNESDAY... TREND OF GFS IS SIMILAR TO EARLIER RUNS...SO NO BIG CHANGES TO THE LONGER RANGE FORECAST. UPPER RIDGE MOVES EAST OF THE AREA ON SUNDAY ALLOWING SOUTHWEST FLOW TO DEVELOP AS NEXT UPPER TROUGH APPROACHES. IT IS NOT AS STRONG AS SOME OF THE PREVIOUS SYSTEMS...BUT WILL BRING A SMALL CHANCE FOR SOME THUNDERSTORM ACTIVITY FOR MONDAY AND TUESDAY. DRY CONDITIONS EXPECTED WEDNESDAY AS FORECAST AREA IN BETWEEN SYSTEMS. GFS CONTINUES TO ADVERTISE A STRONGER SYSTEM FOR LATER IN THE WEEK...BUT THIS IS BEYOND THE FORECAST PERIOD. SUNDAY WILL BE THE WARMEST DAY OF THE EXTENDED PERIOD...BUT CURRENT GUIDANCE INDICATES TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL THIS AFTERNOON. && TSW/RGT/JF
Hazardous weather outlook, Apr 6, 3:02 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT THU APR 6 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 AM CDT THU APR 6 2006 /302 AM MDT THU APR 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE MOVING THROUGH THE PLAINS WILL BRING AREAS OF RAIN AND VERY WINDY CONDITIONS TO WESTERN AND MOST OF CENTRAL NORTH DAKOTA TODAY THROUGH EARLY EVENING. ISOLATED MORNING THUNDERSTORMS CAN BE EXPECTED IN THE SOUTHWEST BUT NOT EXPECTED TO BE SEVERE. RAIN WILL BECOME MIXED WITH SNOW TONIGHT WHERE AN INCH OR LESS ACCUMULATION MAY OCCUR IN THE SOUTHWEST. LOCALLY HEAVY RAIN COMBINED WITH THE WIND MAY POSE TRAVEL PROBLEMS TODAY DUE TO SLICK ROADS AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RGT
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.